Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS San Angelo, TX

October 13, 2021Mason County, Texas

NWS San Angelo, TX issued this special weather statement at Oct 13, 2021, 5:55 PM CDT for Mason County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2021, 5:55 PM CDT (22:55 UTC)
Expired
Oct 13, 2021, 7:00 PM CDT
In force
65 min
Issued by
NWS San Angelo, TX
Hail
0.50 in
Wind
50

County Mason County, TX

The radar

The San Angelo radar (KSJT), 139 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2273 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
2.5
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted.

812 
WWUS84 KSJT 132255
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
555 PM CDT Wed Oct 13 2021
 
TXZ169-170-140000-
Mason TX-Kimble TX-
555 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of eastern Kimble and
Mason Counties through 700 PM CDT...

At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain Home, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Mason, Art, Pontotoc, Loyal Valley, Streeter, Hedwigs Hill, Camp Air,
Hilda, Long Mountain, Grit, Katemcy, Koockville, The Intersection Of
Highway 29 And Ranch Road 1222, Us-87 Near The Mason-
Gillespie County Line, The Intersection Of I-10 And Us 290 and I-
10 Near The Kimble-Kerr County Line.

This includes Interstate 10 between Mile Markers 467 and 477.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3071 9948 3094 9948 3092 9897 3050 9896
      3050 9930 3029 9930 3029 9970
TIME...MOT...LOC 2255Z 206DEG 39KT 3019 9947 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

sn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:34 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 13, 2:34 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
234 PM CDT Wed Oct 13 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Thursday)
Issued at 231 PM CDT Wed Oct 13 2021

...Pockets of Heavy Rain Continue to Develop Across West Central
Texas...

Cold front continues to sag slowly south this afternoon, with strong
southerly flow up and over the boundary combining with some upper
level jet dynamics to produce widespread showers and storms across
the western half of the area. Remnants of Pamela are approaching
from the south, with lightning showing a significant increase across
Val Verde with the storms moving north into Crockett and Sutton.
Rainfall rates have been impressive, over 4 inches an hour, with a
few quick moving storms over San Angelo. Totals were not terribly
impressive yet but rates alone were enough to cause some significant
street flooding. With Pamela set to arrive over the next few hours,
have extended the Flash Flood Watch farther west to include more of
the Concho Valley and Edwards Plateau. As the boundary sags south
and as lift from Pamela shifts northeast, more of the Heartland and
Hill Country will get into the fun as well.

Most models show the passage of Pamela's remnants this evening or
not very far into the overnight hours. Have decreased POPs most
areas after midnight and most areas are fry for Thursday.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 231 PM CDT Wed Oct 13 2021

...Thursday night into Wednesday...

Drier air will be in place Thursday night...with a weak surface
trough over the region. A cold front with breezy north winds will
then move into West Central Texas Friday morning. Surface high
pressure centers over West Texas Saturday morning and South Central
Texas Sunday morning. Protected areas may fall into the upper 30s in
the Concho Valley Saturday morning, and in the Heartland and
Northwest Hill Country Sunday morning. Drier Monday into Wednesday
next week with highs in the upper 70s to lower 80s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Wed Oct 13 2021

Convection continues to blossom across the area, ahead of the
remnants from Pamela which will arrive later this afternoon and
evening. Will use latest radar trends as a first guess, and build
in timing for additional convection from the latest CAMs. After
the showers and storms move off, light southerly flow will
prevail ahead of the next stronger front. Wet soils and a very
moist air mass will make for at least some MVFR cigs, if not IFR
for at least a few hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 62  84  54  71 /  80   5   0   0
San Angelo 	 62  86  54  74 /  80   5   0   0
Junction 	 64  86  59  78 / 100   5   0   0
Brownwood 	 63  83  56  74 / 100  10   0   0
Sweetwater 	 62  86  54  72 /  50   5   0   0
Ozona      	 63  85  56  75 /  70   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday afternoon for Brown-Coke-
Coleman-Concho-Crockett-Kimble-Mason-McCulloch-Menard-Runnels-
San Saba-Schleicher-Sutton-Tom Green.

&&

SHORT TERM...07
LONG TERM....04
AVIATION...07
Hazardous weather outlook, Oct 13, 2:29 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
229 PM CDT Wed Oct 13 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
229 PM CDT Wed Oct 13 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Heavy rainfall will continue across much of West Central Texas
through tonight, producing flooding and flash flooding across the
area. A Flash Flood Watch is in effect for areas east of a Robert
Lee to San Angelo to Ozona line.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Oct 13, 2:20 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service San Angelo TX
220 PM CDT Wed Oct 13 2021

TXZ128-132000-
Callahan TX-
220 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of Callahan County
through 300 PM CDT...

At 219 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dudley, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Baird, Putnam, Rowden, Admiral and Us-283 Near The Callahan-
Shackelford County Line.

This includes Interstate 20 between Mile Markers 303 and 322.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3208 9935 3208 9940 3219 9963 3222 9963
      3252 9937 3251 9911 3240 9911
TIME...MOT...LOC 1919Z 217DEG 35KT 3222 9951

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 13, 5:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
555 PM CDT Wed Oct 13 2021

TXZ169-170-140000-
Mason TX-Kimble TX-
555 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of eastern Kimble and
Mason Counties through 700 PM CDT...

At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain Home, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mason, Art, Pontotoc, Loyal Valley, Streeter, Hedwigs Hill, Camp Air,
Hilda, Long Mountain, Grit, Katemcy, Koockville, The Intersection Of
Highway 29 And Ranch Road 1222, Us-87 Near The Mason-
Gillespie County Line, The Intersection Of I-10 And Us 290 and I-
10 Near The Kimble-Kerr County Line.

This includes Interstate 10 between Mile Markers 467 and 477.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3071 9948 3094 9948 3092 9897 3050 9896
      3050 9930 3029 9930 3029 9970
TIME...MOT...LOC 2255Z 206DEG 39KT 3019 9947

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

sn

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 11:16 AM CDTSpecial Weather StatementSJTCrockett44 min
Oct 13, 11:44 AM CDTAreal Flood AdvisorySJTCrockett3 hr
Oct 13, 1:26 PM CDTAreal Flood AdvisorySJTCoke, Irion, Sterling, Tom Green3 hr
Oct 13, 1:39 PM CDTFlash Flood Warning Considerable damage threatSJTTom Green3 hr
Oct 13, 2:07 PM CDTFlash Flood Warning Considerable damage threatSJTCoke, Runnels, Taylor113 min
Oct 13, 2:20 PM CDTSpecial Weather StatementSJTCallahan40 min
Oct 13, 2:32 PM CDTFlash Flood Warning Considerable damage threatSJTCrockett3 hr
Oct 13, 3:18 PM CDTAreal Flood AdvisorySJTCallahan, Coleman3 hr
Oct 13, 3:26 PM CDTAreal Flood AdvisorySJTSchleicher, Sutton3 hr
Oct 13, 4:08 PM CDTAreal Flood AdvisorySJTConcho, Runnels, Tom Green3 hr
Oct 13, 4:32 PM CDTAreal Flood AdvisorySJTKimble, Menard, Schleicher, Sutton3 hr
Oct 13, 4:44 PM CDTAreal Flood AdvisorySJTColeman, McCulloch3 hr
Oct 13, 5:22 PM CDTAreal Flood AdvisorySJTBrown3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.